CSN Login
Members Online: 16

You are here

Taxotere with Stage 4 Breast Cancer

amsha
Posts: 3
Joined: Dec 2007

Hello:
My sister just got her first treatment of Taxotere 9 days ago and had a week from hell. Her bone pain was extremely painfull, had severe constipation and is now extremely fatigued. She is on the upward swing, and this being the first time we learnt a lot. I wanted to ask everyone out there for some help on things that I may be able to do for her to help during the next 5 cycles of treatment that she is scheduled for. Does the fatigue get better, how about the pain? Are there things that I can do for her (excercises, diet, etc). I love her to death, and it just breaks my heart to see her suffer. I am willing to do anything, so please help.
God Bless
Sha

chenheart's picture
chenheart
Posts: 5180
Joined: Apr 2003

Taxotere! It is a powerful cancer-killing drug indeed. And thus, not without side affects, which your sweet sister is now experiencing. The fatigue is sad to say cumulative. I always say I went from tired to fatigued to some place only the writers of the Twilight Zone or X-Files could have conjured up. But the good news is, it does reverse itself! But in the meanwhile, your sister will learn to pace herself. I had my energy spurt early in the morning, and by about noon I was down for the count. My b/f kept me healthy by making sure I ALWAYS had water to sip all day long. Most of us will tell you that it is important that your sister keep her system flushed and hydrated. I was able to tolerate small peices of vitamin packed fresh fruit as a mid-day snack.
The best advice? Keep the Dr's phone number close by and don't be afraid to call! The chemo RNs are an amazing group of caregivers, and are on the front line in the advice department. No need to be constipated, nauseated, or in pain~ call the Dr and get a recommendation. I called at 2AM on a Saturday. Of course my Dr wasn't there, but the on-call oncologist was, and suggested good old Milk of Magnesia for the constipation.
The Taxotere, as well as the other goodies in the chemo-cocktail are waging battle against the Beast...hugs and healing to your sister. And bless you for caring so much about her and her survivorship. Come back anytime, and if your sister feels up to it, invite her too. We also have a chatroom...it got me thorough many of the scary and down times during treatment. And I have made lifelong friends.

Hugs,
Claudia

phoenixrising's picture
phoenixrising
Posts: 1511
Joined: Feb 2007

Hi Sha, how wonderful to have such a caring sister such as yourself. I too had severe bone pain with the taxotere as well as my mouth felt like it was on fire. You might want to ask her dr about gabapentin which might help as it is used for neurological pain. It did take the edge off for me but in the end I used morphine. Sparingly though as it is constipating.

For myself, the first taxotere treatment was the worst. About the fatigue? I just rested when I needed to. Some suggest a short walk or a bit of exercise to help. I did what I could when I felt up to it. No doubt about it, it sucks. Claudia is right. Get a hold of her oncologist or RN for advice. There are meds that may help.

Best of luck to you both, tell her we all send hugs and prayers.
jan

mashahinda's picture
mashahinda
Posts: 1
Joined: Jun 2017

Is anyone on this site getting infusions of Taxol? And if so, what are the side effects. I have stage 4 breast cancer and the next step on offer taxol. Let me add that I will be taking it to prolong my life. I will not get better and so the question I am faced with is, is life woth living on taxol? I mean, how much pain is there, and where is the pain. My onc has told me to expect slight fagtgue, baldness, finger tingling, all of which I'm fine with. The reports I'm reading, though, describe much more serious side effects. I'm concerned about this discrepancy, and thus my question to this group. Thank you.

booksandnumbers
Posts: 25
Joined: Mar 2017

Hi. I'm so sorry to hear about your dx. I had 12 Taxol infusions and except for the fatigue, baldness, and tingling, it wasn't bad. Except for chemo day, I went to work every day. It is however different for everyone. I hope the side effects are as minimal for you as they were for me. Wishing you all the best.

Teach76's picture
Teach76
Posts: 284
Joined: Jul 2015

During my taxotere treatments I did receive a Neulasta shot the next day. I took Claritin for 4 days after each treatment.  For some reason I was told the Claritin does help with some of the SE.  The fatigue was the worst for me days 3 and 4.  I remember missing entire days.  Thankfully someone always woke me to eat and keep hydrated.  For constipation (often the result of dehydration) I took probiotics daily throughout my treatments.

your sister will find that the SE fall into a pattern.  If you document them, you can possibly know what to expect on day 1, day 2, etc.

thank you for being such a great support for your sister.  Help her find moments of laughter!

Kathy

Subscribe to Comments for "Taxotere with Stage 4 Breast Cancer"